Why the study?
Does ketanserin prolong the corrected QT interval in patients with hypertension or intermittent claudication?
Does ketanserin prolong the corrected QT interval in patients with hypertension or intermittent claudication?
Ketanserin causes significant, dose-dependent prolongation of the QTc interval, raising concerns for ventricular arrhythmias if used in clinical practice.
Ketanserin warrants caution or avoidance in hypertension due to arrhythmia risk; confirms dose-dependent QTc effects in this RCT.
In hypertensive patients single doses of ketanserin 40 mg prolonged the corrected QT interval (QTc) for at least 8 hours, with a maximal increase of 35 ms (P less than 0.001, n = 6) after 2 hours. During chronic dosing (20 and 40 mg b.d.) the QTc was further prolonged, by 46 and 45 ms respectively. QTc prolongation after treatment with a mean dose of 73 mg/day for 7 weeks (n = 26) was significantly related to body weight (r = -0.58, P less than 0.01), and to the dose of ketanserin corrected for body weight (r = 0.63, P less than 0.01), but not to plasma concentrations of ketanserin, ketanserinol, potassium or calcium. High doses of ketanserin (mean dose 167 mg/day, n = 9) increased the QTc by 40 ms (P less than 0.001), with prolongation of up to 80 ms in individual patients. Treatment with ketanserin at doses proposed for clinical use (40-80 mg/day) may carry a risk of ventricular arrhythmias.
No takes yet. Share an insight, caveat, or question.
Cameron et al. (1988) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: